MAUDE Adverse Event Report: ST. JUDE MEDICAL - NEUROMODULATION 8CH INFINITY DBS LEAD KIT, 30CM, 0.5, B

ST. JUDE MEDICAL - NEUROMODULATION 8CH INFINITY DBS LEAD KIT, 30CM, 0.5, B
Model Number 6170
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided on the final report.During processing of this incident, attempts were made to obtain complete device information.Date of the event is estimated.
 
Event or Problem Description
Related manufacturer report number 1627487-2020-22934.It was reported that during a lead explant procedure, physician was unable to explant the entire lead and a partial of the lead remains subcutaneously implanted in the brain tissue.It is unknown which lead had the issue therefore both leads are being reported.A new lead was successfully implanted.Patient was stable.
 
Additional Manufacturer Narrative
The allegation that part of the lead remained implanted in the patient was not confirmed.This issue cannot be confirmed with product testing.The lead was returned cut and incomplete and could not be fully analyzed.Ten cm of the middle segment was missing.Per the event details, the lead had to be cut while attempting to explant it, due to part of it being firmly secured by scar tissue on the skull.Visual inspection did not identify any anomaly or damage that existed prior to explant.The root cause of the issue could not be definitively determined.

Brand Name
8CH INFINITY DBS LEAD KIT, 30CM, 0.5, B
Common Device Name
DBS LEAD
Manufacturer (Section D)
ST. JUDE MEDICAL - NEUROMODULATION
6901 preston rd
plano TX 75024
MDR Report Key10292307
Report Number1627487-2020-22589
Device Sequence Number11030999
Product Code MHY
UDI-Device Identifier05415067020642
UDI-Public05415067020642
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P140009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2021
Device Model Number6170
Device Catalogue Number6178
Device Lot Number6848323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer07/27/2020
09/24/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/13/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DBS LEAD
Outcome Attributed to Adverse Event Other;